New to this website.
I was diagnosed with GCA (Temporal Arteritis) in Nov 2016. [ESR = 86]. Started on 40mg Pred for a month; then gradually started to taper - down to 20 - then flare ~ 3 weeks ago. Back up to 30mg, then 25, now 20. Too fast? Not sure how effective it is. When I have a headache, could it be my chronic sinusitis, or the GCA? Supposed to go down to 17.5 next week. Apprehensive either way.
Trouble is, I never really feel well. The GCA may be under control, but the side effects from the Prednisolone are dire, so that I don't really feel that much better, just different. So what is 'normal' going to be?
Within 3 days of starting Pred, my blood sugars sky-rocketed (no diabetes before) and I've been on very high doses of anti-diabetes meds ever since. Very difficult transition period, with blood sugar levels rocketing up and down - and all the consequences of that. Managed to get this under some degree of control, but every change in Pred dosage leads to turmoil again. Had to get used to an extremely low-carbohydrate diet, which has not been easy.
Tend to feel sick quite a lot, and no energy most of the time. Muscle weakness - feeling unsteady, weak and wobbly - has become permanent, and seriously affects everything I try to do. Can't seem to exercise when feel so ill = vicious circle? Terrible sweats - increasing by the day.
Try my best not to feel sorry for myself, but it's hard. And I'm all the time uncertain what to do for the best.
Have found other people's experiences helpful, but nobody else seems to have mentioned Pred effects on blood sugar. Is there anyone else who can identify with this? Would be grateful for any helpful comments.